Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Can ENT instruments that are inserted into nose cause HIV infection?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1201 Questions
i had a doctor at the state of the art clinic in Arlington, XXXXXXX look into my nose to see where the bleeding was coming. He found nothing suspicious and told me it was probably just my allergies in combination with the dry winter air. However, since I suffer from a pretty bad case of health anxiety, now I am obsessing about whether the camera probe he put into my nose was clean. Please tell me can one get infected like that with HIV?
Posted Fri, 10 Jan 2014 in Ear, Nose and Throat Problems
Answered by Dr. Jorge Brenes-Salazar 45 minutes later
Brief Answer: Extremely extremely unlikely Detailed Answer: Dear patient, Thanks for your query. This mode of transmission has not been documented in case reports here in XXXXXXX to be best of my knowledge; it would be extremely unlikely given the fact that the ENT instruments that are used are completely sterilized with special solutions that destroy such and other viruses between use. As you tell us, this is a reputable clinic so even less likely. Hope this helps, Happy Holidays, Dr Brenes-Salazar MD Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor